MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 402605X
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, while performing an arterial puncture on the patient during interventional therapy, a tear on the distal tip of the 5f.035-inch avanti + catheter sheath introducer was noted.No difficulties were encountered while inserting the dilator, however, difficulties were encountered while removing the dilator.The arterial sheath was promptly replaced and the procedure proceeded normally.There were no reports of patient injury.The hospital reported this case as an adverse event to china nmpa directly.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages found on the device packaging prior to opening.The user was trained in the use of the device.The access site vessel was moderately calcified and mildly tortuous.The device was flushed prior to use.The vessel dilator was not snapped into place at the hub.No difficulties were encountered during the insertion process.No difficulties were encountered during the withdrawal process.The device did not kink in the affected area.No difficulties were encountered while removing devices through the sheath.No excess force was used during the use of the device.The damage occurred during use, not post-procedure.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 18336017 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, it is not possible to draw a conclusion about a clinical relationship between the device and the event.Without the return of the device for analysis, the reported customer complaint " brite tip/distal tip frayed/split/torn and vessel dilator resistance/friction inner lumen" could not be confirmed.Procedural/anatomical factors may have contributed to the reported events.It is possible that the reported calcification and tortuosity of the access vessel may have caused difficulty/ damage to the tip of the sheath.It was also reported that the dilator was not snapped with the hub.Users should inspect for any signs of damage prior to and during use.Any product with damage should not be used.Interference or friction between devices (including all catheters, wires, sheath introducers, balloon/sds catheters) whether between one or multiple manufacturers product lines is a known occurrence.If resistance is encountered the system should be withdrawn together as one unit to prevent injury.This is a common practice during and is stated in the product instructions for use (ifu).Based on the device history record review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, while performing an arterial puncture on the patient during interventional therapy, a tear on the distal tip of the 5f.035-inch avanti + catheter sheath introducer was noted.No difficulties were encountered while inserting the dilator, however, difficulties were encountered while removing the dilator.The arterial sheath was promptly replaced and the procedure proceeded normally.There were no reports of patient injury.The hospital reported this case as an adverse event to china nmpa directly.The device was stored and prepped in accordance with the instructions for use (ifu).There were no damages found on the device packaging prior to opening.The user was trained in the use of the device.The access site vessel was moderately calcified and mildly tortuous.The device was flushed prior to use.The vessel dilator was not snapped into place at the hub.No difficulties were encountered during the insertion process.No difficulties were encountered during the withdrawal process.The device did not kink in the affected area.No difficulties were encountered while removing devices through the sheath.No excess force was used during the use of the device.The damage occurred during use, not post-procedure.The device was discarded and therefore will not be returned.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 32574
MX   32574
7863138372
MDR Report Key21297842
Report Number9616099-2025-00182
Device Sequence Number15349880
Product Code DRE
UDI-Device Identifier10705032000574
UDI-Public(01)10705032000574(17)270531(10)18336017
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number402605X
Device Lot Number18336017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2025
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATH.
Patient Age61 YR
Patient SexMale